MAUDE Adverse Event Report: NEXT ORTHOSURGICAL NEX-D2 POSTERIOR FIXATION SYSTEM, VARIABLE CROSS LINK (40-56 MM); THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NEXT ORTHOSURGICAL NEX-D2 POSTERIOR FIXATION SYSTEM, VARIABLE CROSS LINK (40-56 MM); THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number CBEAJ-55040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Next orthosurgical inc.Conducted a complaint investigation for the reported malfunction involving a variable cross link (40-56 mm), model cbeaj-55040, lot u006308b, a component of the nex-d2 posterior fixation system.The manufacturer became aware of the event on june 3, 2024.The complaint reported that during a re-operation performed on (b)(6) 2024, the cross-link beam fractured at the base of the gripping section, and the hooked/grasping portion could not be removed from the spinal rod after the set screw was removed.The surgical procedure was completed with the gripping portion remaining in situ.The patient recovered, and no death, life-threatening condition, or permanent impairment was reported.The investigation included review of the device history record, which confirmed that the device met applicable inspection and release criteria.An existing nonconforming material record related to incorrect size/laser marking was identified; however, this nonconformance was determined not to be related to the reported fracture failure mode.Evaluation of the returned device confirmed fracture of the cross-link beam at the base of the gripping section.Fracture surface characteristics were consistent with long-term mechanical fatigue and stress concentration associated with extended in vivo use (approximately five years).No evidence was identified that the fracture was caused by a manufacturing process deviation, design inadequacy, labeling deficiency, or user error.Historical complaint data and trend analysis did not identify an increase in similar events.Based on the investigation, the event was concluded to be a component-level mechanical failure occurring over extended implant duration, consistent with known and documented device risks.No corrective or preventive action was deemed necessary at this time.This event is being reported as a device malfunction, as recurrence of a similar failure could potentially result in patient injury, although no injury occurred in this case.
 
Event or Problem Description
On (b)(6) 2024, during a re-operation on a patient who previously underwent l3-l5 spinal fixation in 2019, a variable cross link (40-56 mm) was removed.During removal, the cross-link beam fractured, and the hooked/grasping end of the beam could not be removed from the spinal rod, even after the cross-link set screw was removed.As a result, the surgical procedure was completed with the grasping portion of the device remaining in situ.The patient recovered, and no death, life-threatening condition, or permanent impairment was reported.

Brand Name
NEX-D2 POSTERIOR FIXATION SYSTEM, VARIABLE CROSS LINK (40-56 MM)
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NEXT ORTHOSURGICAL
3270 corporate view
ste a
vista CA 92081
Manufacturer (Section G)
NEXT ORTHOSURGICAL
3270 corporate view
suite
vista CA 92081
Manufacturer Contact
yusuke nakamura
3270 corporate view
suite a
vista, CA 92081
MDR Report Key24119159
Report Number3010020754-2026-00002
Device Sequence Number6050518
Product Code NKB
UDI-Device Identifier00840314120366
UDI-Public(01)00840314120366
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCBEAJ-55040
Device Lot NumberU006308B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown